Q. I am 26 years old, female who has PTSD, bipolar and major depression. I also suffer from migraines, anxiety, and insomnia.

Answered by
Dr. Ravi M Soni
and medically reviewed by iCliniq medical review team.
Published on May 03, 2017

Hello doctor,

I am 26 years old, female who has PTSD, bipolar and major depression. I also suffer from migraines, anxiety and insomnia.

I am on topamax 100 mg twice a day, clonapin 0.5 thrice a day as needed, Paxil 10 mg in the morning (recently started) also for the insomnia I was started on elavil 25 mg on friday but I have not taken it yet because I noticed one of the side effects could cause QT prolongation which I do not know, but I am wondering if it is the same or very similar to the side effect of seroquel (arrthythmia as a side effect).

I used to take seroquel for bipolar and insomnia, it worked well for about 6 months but then I started having instances every night where I went extremely tachycardic, could not breathe, turned blue and had to be rushed to the hospital. They were calling it a panic attack for several days before they figured out if it was the seroquel and my EKG was abnormal and it was too dangerous for me to be on and I could have died. Anyhow, I do not respond to any of the sleeping pills (the benzo ones) nor the highly sedating ones like the antipsychotics or even trazadone or benadryl or vistoryl or such.

I am working on getting a sleep study, so this is my last option till then. Also, I cannot see my doctor until Thursday, and I feel like part of my insomnia is because my body has become dependent on the clonapin. I am trying not to take it at all, but my chest is starting to hurt, I am getting more anxiety and more headaches. How can I start to taper down before Thursday? What is the best way? I need to get better sleep. I am starting to really suffer. It has been 3 weeks of about 10 hours of sleep each week. Also, could Paxil give me more headaches? Sorry about all the questions. I notice I have more headaches now and the topamax was recently increased to 200/day.

I feel so angry, I just need a break. Please help me with some answers if you could.

Dr. Ravi M Soni

Geriatrics Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome to icliniq.com.

I read your concerns. I feel that Topamax 200mg which works well for migraine has a little role in bipolar disorders.

Studies show that monotherapy with topamax is not recommended but instead of taking topamax, you can try sodium valproate (Depakote xr 750mg at night) which will be helpful to you in both your migraine and bipolarity.

Divalpoex sodium (depakote) has sedative property as a side effect. So it will be helpful to you in your insomnia. If you take 750 mg of Dep. at night then you can reduce the night dosage of clonapin and gradually increase the dosage of depakote to 1000 mg and reduce the clonapin. You can also take 500mg in morning and 1000mg at night.

And I feel that if you are feeling depressed then only you should take paxil, otherwise there is no role of it in bipolar disorder.

If your migraine is severe then you should take propranolol 10mg twice a day. But you have to take care about your heart, because you complained about side effects of seroquel.

Propranolol is beta blocker, It is used in prophylaxis for migraine. And I feel that if you use it you finally will get relief from your migraine.

I do not know whether you have ever tried non benzos like zolpidem, zopiclone, eszopiclone. You should try that also for your sleep. I feel that, these will satisfy some of your concerns.

You can book for an online therapy at icliniq for further consultation with me either via video session or on phone.

Also Read Answers From:

Related Questions & Answers


My migraine has been getting worse of late. What should I do?

Query: Hello doctor, I am a 22 year old female. I have always suffered from migraines. Recently, it seems like it has been getting worse. Last year, I gave birth to my son vaginally. Now, when I lay on my abdomen or even turn my head, I notice a heartbeat sound in my ear. My nurse practitioner thought it ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.